Advertisement
Thanks Thanks:  0
Likes Likes:  0
Results 1 to 3 of 3
  1. #1

    Wellbutrin and 5-Htp together Is it Safe?

    Does anyone know if it os ok to take Wellbutrin and 5-HTP together? and are the any other over the counter meds or vitiam/herbs that may interfear with wellbutrin?

  2. #2

    Wellbutrin and 5-Htp together Is it Safe?

    Due to the way in which Wellbutrin is metabolized, there are a number of drug/drug interactions the manufacturer warns about in the product monograph referred to in your original posting inquiring about Wellbutrin.

    Using Adobe Acrobat Reader, search for the keyword "interaction" once monographs loaded as was explained in that discussion thread.

    You may also wish to read this overview on Wellbutrin and drug interaction on Mayo Clinic.com

    The most accurate way to get the correct information about drug/drug or drug/food interactions is to discuss your concerns with your doctor or pharmacist and have handy a complete list of the medications, prescribed and over the counter with you.

    Another way to provide information which you can discuss with your doctor or pharmacist would be to use the Discovery Health Interaction Checker

    Use this information judiciously, and in consultation with your doctor or pharmacist. When using Discovery Health Interaction Checker, you can enter the medications you currently take and the checker will list the drug/drug or drug/food interactions in its database.

    You need to turn on pop ups for this site, as it uses pop ups to deliver your information.
    Steve

    Dum spiro spero....While I breathe, I hope

    Tourette Canada Forum

  3. #3

    Wellbutrin and 5-Htp together Is it Safe?

    I'll just add that one should NEVER assume that over-the-counter (OTC) drugs or so-called "natural remedies" or "herbal" or "homeopathic" remedies are automatically safe to combine with prescription medications.

    Remember: if or when herbal remedies work, it is because they are doing something similar to what the prescription drugs are doing and typically are influencing the body or brain chemistry in the same way.

    St. John's Wort is a case in point. It has a mild serotonin boosting effect. When used in combination with SSRI medications, it can result in a toxic reaction sometimes called "serotonin syndrome", which is basically an overdose.

    If you are taking prescribed medications, NEVER augment these with OTC or "herbal" medications without first checking with your doctor and/or pharmacist.

Similar Threads

  1. Wellbutrin SR Generic
    By HA in forum Prescription Medications and OTC Drugs
    Replies: 15
    Last Post: October 13th, 2010, 09:23 AM
  2. Is It Safe for My Baby?
    By HA in forum Pregnancy, Infertility, Newborns, Toddlers
    Replies: 1
    Last Post: July 17th, 2007, 08:51 AM
  3. LinkScanner Lite: A safe searching, safe browsing utility
    By David Baxter in forum Computer and Internet Security
    Replies: 0
    Last Post: December 14th, 2006, 11:05 PM
  4. Wellbutrin: supplier has run out?
    By HA in forum Prescription Medications and OTC Drugs
    Replies: 9
    Last Post: February 24th, 2006, 01:58 PM
  5. 'Natural' doesn't always mean safe
    By David Baxter in forum Alternative Medicine - Alternative Therapies - Natural Remedies
    Replies: 0
    Last Post: September 25th, 2004, 12:07 PM

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •